Periods now stopped!!!

Hi for all of u who havent read my previous posts, i have had an underactive thyroid for 7 years, and been on the levo to treat it without any problems..

Its only been since last october when i started with symptoms of severe anxiety/restlessness/agitation/bowel problems/insomnia ect..

Since october last year my bloods went haywire too with tsh being high and also t4 being high!? Then tsh over 100 and t4 dropping!?

Symptoms have calmed down since reducing then reducing again now im on 50mcg but still having more mild anxiety, insomnia, new symptoms of feeling like a nervous cat and now i have missed 2 periods!! Normally like clockwork and im also only 32 so dont think menopause!? (not pregnant 😏)..

Also i tried changing brands of levo to the brand i was on when i was ok when i lived somewhere else but no different apart from milder on lower dose...

Anyone shed some light on the nervous cat and missed periods!?

Still waiting to see he endo..

11 Replies

oldestnewest
  • Kez1984,

    TSH 100 means you were profoundly hypothyroid and that is the likely reason your periods have stopped. Once you are optimally dosed with normal thyroid levels your periods should restart.

  • Im not sure of my levels at the minute the tsh was over 100, 3 weeks ago so may have changed as iv been on the levo 50mcg for 10 days now..

    I just cannot tolerate anymore than this it kills me!!

    Feel like the levo is sending me crazy!

  • Kez1984,

    My TSH dropped from 107 to around 22 after 10 days but it took another 6 weeks for TSH to drop to 0.16 which was higher than the target TSH. I think I was taking 100mcg Levothyroxine and self medicating 20 or 25mcg T3.

  • Thank you for your quick response clutter..

    I was on alot more levo but the tsh and t4 were both creeping up so obviously the levo is not doing its job anymore this is why my doctor has referred me to the endo as she cannot understand why my bloods have gone crazy all of a sudden..

  • Kez1984,

    I don't understand why your dose has been reduced to 50mcg if your TSH and FT4 were rising on more than 50mcg?

  • It was because of the t4 and tsh both being high she said the t4 shouldnt be high at the same time as the tsh.. it was creeping up still even on 150mcg! My doctor reduced and reduced again because of the severe panic attacks i was having which have only stopped since reducing my dose...

    I possibly think i am not converting anymore properly, or im just not tolerant to the levo..

    Hopefully get answers from the endo..

  • Kez,

    All hormones are dependant on each other so any deficiency//elevation may have repercussions somewhere up the line.

    The connection between thyroid and menstrual cycle issues are either cortisol related (struggling adrenal glands) or sex hormone binding proteins that become elevated as sex hormones become imbalanced. Elevated SHBG will grab thyroid hormone, disabling it from becoming active. The HPA-Axis and HPT-Axis work in parallel and cortisol and TSH should correlate.

    It would be usual to see TSH rise as you reduce thyroid hormone replacement but a TSH of over 100 when medicating would make you very unwell, eventually affecting many other hormones levels..

  • Hi radd, i understand where your coming from, but why was i so ill and having severe panic attacks when on a high dose? and then when i reduced everything calmed down?..

    Then i stopped taking the levo alltogether for 2 weeks and felt fantastic even when tsh was over 100 which i presume only went that high when i stopped the levo for 2 weeks.. as it was only at 8.1 before that but the t4 was also high too, and my bloods have been erratic for a while now thats why my doctor has referred me to the endo in the first place...

    I have tried and tested not being on the levo a few times and always feel better off it..

    Also i feel i am hyper rather than hypo all the time its strange also im very slim and never put weight on? Even though i know alot of people do who are hypo...

  • Have you had your antibodies checked?

  • Hi yes my antibodys were above range too...

  • So you are autoimmune then. I am not too clued up on that but I know a lot of people here can help. I know you can fluctuate between hyper and hypo until it takes a major dip .Are you gluten free as this can help some people to bring antibodies down? Hope you get it under control soon you must feel awful. Wondering if you could also have some food intolerances going on which is common with it.

You may also like...